TheLupusSite.com banner

1 - 4 of 4 Posts

·
Registered
Joined
·
6 Posts
Discussion Starter #1
Hi I'm fairly new to this site but have been diagnosed with lupus and fibromyalgia for about 7 years. I have been suffering with acne rosacea on my cheeks for the last 3 years and was recently prescribed Roaccutane to clear this condition. This drug has loads of side effects, including muscle and joint aches. I have now been on this for about 15 days and for the last 9 days I have been unable to go to work as I have been quite ill. It started with muscle spasms in my chest wall, then my neck and shoulders and today I have a bad backache. I have just been told to stop taking it and see if the symptoms settle, but I am upset as this is what I need to clear my skin. I feel like I am between a rock and a hard place. H as anyone else been in this situation? Feeling pretty low at the moment too, very tearful, not sure if this is the drug or just low about feeling so bad.
Love Gill X
 

·
Registered
Joined
·
642 Posts
Hi Gill,
Sorry you are feeling so grotty.
was your rosacea diagnosed by a dermy?
I ask because i was treated for 'rosacea' for six months with tetracycline.
This was followed by several other symptoms so that I now believe the rosacea may have been my first lupie symptom.

It's really hard to say though, since the tetracycline can also cause a 'drug induced lupus.'
Complicated disease huh:eek:
Good luck anyway
 

·
Registered
Joined
·
6 Posts
Discussion Starter #3
Hi Big Sis,
Yes the rosacea was diagnosed by a dermie, previously I had been on antibiotics for 3 years for my skin with no real benefit. I had a joint appt with my rheumatologist and the consultant dermie to discuss whether this was lupus related and they decided it wasn't. I guess it is complicated. Thanks for your input, its good to talk with others.
love gill X
 

·
Registered
Joined
·
8,577 Posts
Gill,

There is something called Lupus Rosacea but that is all I remember about it. I am not sure what the treatment is and how it is different from regular Rosacea. Most dermatologists are not specialized enough to be totally up to date on things like this. I am sorry this new medication is causing you problems. If you read through the posts here you will see many of us have had bad reactions to many medications. I do hope you are staying out of the sun unless absolutely necessary. I don't have rosacea but the sun flares my lupus up so I wear ankle length skirts, long sleeve tops, broad brimmed hats and loads of sunscreen if I am going to be outside for anything. Even a cloudy day can be bad for some Lupus patients and all Rosacea patients.

Take care,
Karen
 
1 - 4 of 4 Posts
Top